Alert archive / Texas / Small Craft Advisories in 2021
Small Craft Advisory 5, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this small craft advisory at Jan 18, 2021, 2:18 PM CST. It was in force for 22 hr.
The area
The counties it named.
The facts
- Issued
- Jan 18, 2021, 2:18 PM CST (20:18 UTC)
- Expired
- Jan 19, 2021, 12:00 PM CST
- In force
- 22 hr
- Issued by
- NWS Houston/Galveston, TX
The text
As transmitted.
782 WHUS74 KHGX 182018 MWWHGX URGENT - MARINE WEATHER MESSAGE National Weather Service Houston/Galveston TX 218 PM CST Mon Jan 18 2021 GMZ370-375-190430- /O.NEW.KHGX.SC.Y.0005.210118T2018Z-210119T1000Z/ Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM-Waters from High Island to Freeport TX from 20 to 60 NM- 218 PM CST Mon Jan 18 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM CST TUESDAY... * WHAT...Southeast winds around 20 kt with gusts up to 25 kt and seas building to 5 to 7 ft. * WHERE...Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM and Waters from High Island to Freeport TX from 20 to 60 NM. * WHEN...Until 4 AM CST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
3 follow-up statements
073 WHUS74 KHGX 190333 MWWHGX URGENT - MARINE WEATHER MESSAGE National Weather Service Houston/Galveston TX 933 PM CST Mon Jan 18 2021 GMZ370-375-191145- /O.EXT.KHGX.SC.Y.0005.000000T0000Z-210119T1200Z/ Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM-Waters from High Island to Freeport TX from 20 to 60 NM- 933 PM CST Mon Jan 18 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM CST TUESDAY... * WHAT...Southeast winds around 20 kt with gusts up to 25 kt and seas at 5 to 7 ft. * WHERE...Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM and Waters from High Island to Freeport TX from 20 to 60 NM. * WHEN...Until 6 AM CST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
861 WHUS74 KHGX 190922 MWWHGX URGENT - MARINE WEATHER MESSAGE National Weather Service Houston/Galveston TX 322 AM CST Tue Jan 19 2021 GMZ370-375-191500- /O.EXT.KHGX.SC.Y.0005.000000T0000Z-210119T1500Z/ Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM-Waters from High Island to Freeport TX from 20 to 60 NM- 322 AM CST Tue Jan 19 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM CST THIS MORNING... * WHAT...Southeast winds around 20 kt with gusts up to 25 kt and seas at 5 to 7 ft. * WHERE...Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM and Waters from High Island to Freeport TX from 20 to 60 NM. * WHEN...Until 9 AM CST this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
498 WHUS74 KHGX 191455 MWWHGX URGENT - MARINE WEATHER MESSAGE National Weather Service Houston/Galveston TX 855 AM CST Tue Jan 19 2021 GMZ370-375-191800- /O.EXT.KHGX.SC.Y.0005.000000T0000Z-210119T1800Z/ Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM-Waters from High Island to Freeport TX from 20 to 60 NM- 855 AM CST Tue Jan 19 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON CST TODAY... * WHAT...Seas 5 to 7 ft and southeast winds 15 to 20 knots. * WHERE...Waters from High Island to Freeport TX from 20 to 60 NM and Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM. * WHEN...Until noon CST today. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this small craft advisory went out at Jan 18, 11:47 AM CST, 2 hours 31 minutes earlier.
Area forecast discussion, Jan 18, 11:47 AM CST, 2 hours 31 minutes before
Area Forecast Discussion National Weather Service Houston/Galveston TX 1147 AM CST Mon Jan 18 2021 .AVIATION [18Z TAF Issuance]... VFR conditions will continue through the day today with breezy southerly flow across the area. Scattered to broken clouds at around 4000ft are spreading in from the west right now, and these will only continue to expand and thicken through the afternoon with overcast skies expected to develop by sunset. These clouds will lower through the night bringing MVFR CIGs for most of the area of 1500 to 2500 ft. The increased southerly flow will influx higher moisture into the region bringing the possibility of isolated showers developing late tonight into tomorrow morning. Patchy fog will also be a possibility for CXO northward. The forecast concern towards tomorrow morning and into the afternoon will be an approaching cold front from the north. This front is expected to slow down and stall as it approaches the area tomorrow morning, but exactly where it was stall will play heavily into the forecast. It is currently expected to stall around CLL by noon tomorrow with southerly flow continuing for most of the area through the day. However, there is a possibility it will slide further south than currently anticipated bringing a northerly wind shift to IAH around sunset tomorrow. Where ever this front ends up setting up, there will also be increased shower activity in the vicinity of it. Fowler .PREV DISCUSSION /Issued 433 AM CST Mon Jan 18 2021/... .SHORT TERM [Today through Tuesday Night]... As the surface high pressure leaves our region, southeast winds will return, bringing in some WAA and higher PWATs over SE Texas. That being said, daytime highs will reach 70 for most of our CWA and upper 60s everywhere else today and then reach the low-to-mid 70s on Tuesday. Say goodbye to freezing temps as overnight lows tonight will reach the upper 50s. Increased low-to-mid level moisture and an approaching cold front will also bring in gradual cloud coverage today. On Tuesday, a positively tilted trough will be located over SW CONUS and nearly zonal flow will be on top of our CWA. A surface cold front is expected to push through SE Texas and stall across our northwestern counties bringing the highest rain chances over those areas. Despite daytime heating, warm theta-e advection, higher PWATs, and surface convergence along the front, heavy rain is not expected on Tuesday. This is due to residual dry air in the lower and mid-levels along with a surface inversion due left over by the previous high pressure system. However, the previous aforementioned low-level forcing/moistening mechanisms will slowly erode that inversion and enrich the low-to-mid levels. KBL LONG TERM [Wednesday through Monday]... Wednesday, rain chances continue to increase with the higher chances west of I-45. The weak cold front, now quasi-stationary in the northwestern/western region of the CWA. Higher rain chances will still stay northward, mainly north of I-10 over Wednesday night. While onshore flow continually brings gulf moisture into the area, lack of instability will keep thunderstorm development minimal at best. Thursday the system will start to drag across the CWA, mostly parallel to the coastline, which may decrease rain chances across the forecast area as lift weakens. Friday the lift along the boundary will continue to move out the area with some chances of rain still lingering in the northeastern counties, but almost diminishes by Friday night. Friday night, winds will begin shifting northeasterly as the front pushes to the coastal waters into Saturday morning. Saturday will continue the decrease in rain trend as onshore flow returns in the evening. Sunday, onshore flow continues and rain chances return to SETX in the wake of a warm front. Monday, a cold front approaches and is expected to enter the northwestern counties in the morning and pass through the southeastern counties Monday evening. 35 .MARINE... Light winds this morning will become southeasterly and southerly and begin strengthening as pressures lower of W TX this afternoon. Southerly flow of 10 to 15 knots occasionally 15 to 20 knots will persist through Tuesday (the stronger winds should be out beyond 20nm). Wednesday the flow backs to the east and southeast and this should in turn increase the chances for sea fog over the colder shelf waters. Thursday the low levels slowly moisten further as winds come back to the south and the intermittent sea fog threat will likely persist into the weekend. Some differences in the extended guidance stand out going into Saturday afternoon/night with either full southeasterly flow or the frontal boundary stalling near the coast then very slowly lifting north. Confidence in timing beyond Friday diminishes quickly but overall expect a warming trend with increasing southerly flow Sunday possibly approaching SCA. 45 && .PRELIMINARY POINT TEMPS/POPS... College Station (CLL) 57 68 50 61 54 / 50 70 60 40 50 Houston (IAH) 58 72 54 67 58 / 20 30 30 30 30 Galveston (GLS) 60 67 57 63 58 / 10 10 10 20 20 && .HGX WATCHES/WARNINGS/ADVISORIES... TX...None. GM...None. &&
Nearby
Small Craft Advisories in Texas, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.